I went to the gyno recently and we decided that Depo would be the most convenient for me. But I read on the papers they gave me that one of the side effects could be hair loss. I did a search, but I couldn't find anything on the topic. I was wondering how often hair loss occurs while on Depo?
Posts: 61 | From: Mayfield, Ky | Registered: Mar 2001
| IP: Logged |
quote:Pharmacia-Upjohn, the manufacturer of Depo-provera, reports that between 1 and 5 percent of women who receive the injections experience hair loss or no hair growth. A 1998 study by Cornell University found that among New York City adolescents, 10 percent experienced hair loss while using Depo.
It's not possible to predict whether or not a particular side-effect will affect a particular individual. But apparently if you do experience hair loss, then your hair will grow back when you discontinue the Depo.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.